Czechoslovak Mathematical Journal, Vol. 61, No. 4, pp. 917-921, 2011

An identity between the determinant and the permanent of Hessenberg-type matrices

Carlos Martins da Fonseca

C. M. da Fonseca, Department of Mathematics, University of Coimbra, 3001-454 Coimbra, Portugal, e-mail:

Abstract: In this short note we provide an extension of the notion of Hessenberg matrix and observe an identity between the determinant and the permanent of such matrices. The celebrated identity due to Gibson involving Hessenberg matrices is consequently generalized.

Keywords: determinant, permanent, Hessenberg matrices, graphs, trees

Classification (MSC 2010): 15A15

Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]